CSN Login
Members Online: 8

Interesting pattern

sueholm's picture
sueholm
Posts: 221
Joined: Oct 2000

Hi, I was just reading all the responses to 'worried' about the lower back and abdominal pain, and saw how consistently we seem to be experiencing this. I'm NOT on tamoxifen, cos I started it but became dreadfully depressed and had to come off it. Then, shortly after the sort of menstrual cramping feelings began (I'm 57 and very post menopausa)l, my doc ordered a paptest just as a matter of routine. It came back showing 'highly atypical endometrial cells' those being from the lining of the uterus. A biopsy and d and c later, my doc and the gynaecologist found they still didnt have a good enough tissue sample, but that, in itself, suggested no cancer. As a final precaution I am having a pelvic ultrasound Mar 27. Interestingly, the pain diminished considerably following the partial d and c, which was only done to get tissue for a biopsy, and I now feel fine. So is it the chemo that upsets our systems? I did have bad constipation when on the tamoxifen, but that went away when I quit the tamoxifen. anyway, I will be interested to check back here when we've all had our various tests. Love Susan

jmears
Posts: 270
Joined: Jul 2001

Susan
How did you determine the Tamoxifen was causing the depression? I am taking Zoloft for a terrible bout of depression. I am learning a lot of new stuff this week ... and I thought I had read up on all the side effects. I hope to have sonogram results today or tomorrow. Jamie

24242
Posts: 1417
Joined: Mar 2001

I wonder what you make you think it was anything but the treatments we recieve. I think I heard they are killing off the good as well as the bad. Allot of these things are even listed as side affects but probably at the bottom and how many really get through it all. Some of us are just that much more sensative to everything and they now know this. Dosage can be more personalized instead of so general, something it has been in the past.
I too have found this very interesting Sue.
Tara

sueholm's picture
sueholm
Posts: 221
Joined: Oct 2000

Depression is a known side effect of tamoxifen. Prior to starting it my doc and I had discussed that, because I have a propensity to depression, always related to estrogen levels. I started taking it...within a month I was very depressed. I struggled for another month, then decided it was just not worth it to me to struggle with depression, so I discontinued it....as my doc had said, if it becomes a quality of life issue.....Within another month my depression had gone, and has stayed away. Interestingly, Tomoxin inhibits estrogen from attaching to breast cancer cells, but it also has the effect of inducing estrogen related problems in the uterus, ie the opposite effect. Tara mentioned chemo affecting good cells...of course it does....any fast growing cells...but that's the trade we make for getting rid of the cancer cells, so I don't mind f I have other complaints as a result of chemo. No-one promised us everything would be perfectly normal after chemo and radiation..so I don't ecxpect it to be...I am just grateful we have treatment available. Let us know your results Jamie. Love susan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network